Doctor insights on:
I take seizure medication. Levels for my carbatrol tested high. In the past few days I have developed large darkening bruises on my biceps. Help.
Tegretol: Carbatrol is a long acting form of tegretol. Bruising may indicate a side effect of the medication where the blood doesn't clot properly. It is important to see your prescribing physician as soon as possible to regulate the proper level of medication and exclude any harmful side effects. ...Read more
Yes: This is usually used for seizures. There are associated birth defects with it. However, not taking the drug and risking a seizure while pregnant is also problematic for mother and baby. If you need to be on this medication then you should take extra Folic Acid and will need some extra vitamin k during the last month of the pregnancy. It is ok with breastfeeding. ...Read moreSee 1 more doctor answer
Epilepsy. On meds for years. Lobectomy in 2007, seizures gone, *nothing* on long-term EEG. Can I stop meds? On 400 Carbatrol bid, 10 inderal (propranolol) bid.
It depends: The Inderal, (propranolol) first of all is not a seizure med so coming off that has to do with the reason you are on it (exertional migraine, BP control etc) The Long term EEG was done while on Carbitrol so discharges that might otherwise be seen on the EEG may be blunted. (suppressed). I would begin to taper the Carbitrol under supervision and check a routine EEG (read by neurologist not computer). ...Read moreSee 1 more doctor answer
My neurologist ok-ed weaning my Carbatrol. What withdrawal symptoms, except a seizure, would warrant alerting my doctor and what is par for the course?
Should be uneventful: Usually no issue, other than as you mentioned a seizure, but you might experience an aura, a subtle partial seizure event, which might be a sign of withdrawing too fast. However, your doctor likely feels it is safe to stop your meds and would not expect any problems. ...Read more
Would taking ground flaxseed interfere with my seizure meds.
Carbotrol and keppra (levetiracetam)?
No it will not: I dont think it will interfere but double check with the pharmacist. ...Read more
There are none...: Even the strongest opiates only "take the edge off" for people in chronic pain. Meds are only one part of dealing with the pain. A useful tool, but pain is so necessary for survival that we are not "allowed" to monkey with it much. In acute pain, the transition from miserable to less miserable can be great. In chronic pain, it's just part of the plan. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers
RSD, or: Complex regional pain syndrome can be difficult to treat and each patient needs to be treated differently. Opioid medications are definitely not the first option. Consider medications that affect nerve pain most, like neuromodulators such as gabapentin. Clonidine has been found to help some as well. Stellate ganglion blocks can be diagnostic/therapeutic. Consider topical ketamine creams as well. ...Read moreSee 1 more doctor answer
Antacid: An h2 blocker (like Pepcid (famotidine) or its generic) once or twice daily, provides relief for many after about a week. If this fails, a proton pump inhibitor (ppi--like Prilosec or its generic) will often work where h2's have failed. If both fail after at least one week trial of each, see your dr or a GI dr for eval. ...Read more
- Talk to a doctor live online for free
- Is carbatrol safe for women who are pregnant or breastfeeding?
- At medication
- Ask a doctor a question free online
- By medication
- A medication
- Hiv medications allergy medication
- Acne medications medication
- Carbatrol safe women pregnant